Oklahoma, 2025

Flash Flood in Oklahoma, July 8, 2025

July 8, 2025 · NWS TSA · 1 event in 1 county or zone

A slow-moving cluster of thunderstorms developed across portions of eastern Oklahoma during the morning of the 8th, as an upper level disturbance approached the area from the northwest. The atmosphere was unusually moist, which enhanced the rainfall rates from the slow-moving thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A slow-moving cluster of thunderstorms developed across portions of eastern Oklahoma during the morning of the 8th, as an upper level disturbance approached the area from the northwest. The atmosphere was unusually moist, which enhanced the rainfall rates from the slow-moving thunderstorms. Locally heavy rainfall resulted in some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 8, 8:24 AM CST, 1 hour 1 minute earlier. Its key messages:

  • Issued at 1202 AM CDT Tue Jul 8 2025
  • Daily rain and storm chances will continue through the next week with higher chances Tuesday and again this weekend.
  • Limited severe potential Tuesday with locally damaging wind the primary threat. Also, a heavy rain threat will exist through Tuesday evening.
  • Afternoon heat indices will creep up into the 95-105F range toward the latter half of next week, with a weak cold front possible during the weekend.
Area forecast discussion, Jul 8, 8:24 AM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
924 AM CDT Tue Jul 8 2025

...New UPDATE...

.KEY MESSAGES...
Issued at 1202 AM CDT Tue Jul 8 2025

   - Daily rain and storm chances will continue through the next
     week with higher chances Tuesday and again this weekend.

   - Limited severe potential Tuesday with locally damaging wind
     the primary threat. Also, a heavy rain threat will exist
     through Tuesday evening.

   - Afternoon heat indices will creep up into the 95-105F range
     toward the latter half of next week, with a weak cold front
     possible during the weekend.

&&

.UPDATE...
Issued at 914 AM CDT Tue Jul 8 2025

A few organized clusters of thunderstorms have resulted in heavy
rainfall in and around the Ft. Smith area, and over Delaware Co
in NE OK. Precipitable water values in excess of 2" extend from
just south of FYV back into the Arklatex were noted early this
morning with continued light southerly flow ahead of upper trough
axis pushing through KS/MO. In addition, a well-defined outflow
boundary was surging south across NE OK, and expect this to become
increasingly active in the near term. As trough axis shifts east
later today the focus for any additional showers and storms will
follow suit, however the morning convection could wind up putting
a lid on afternoon potential. For right now the forecast has been
updated to reflect higher precip chances this morning mainly
along and south of I-44, with a corresponding increase in QPF
through 18z. Will keep the temp forecast as it is for now at
least, but some areas may need to be lowered.

&&

.SHORT TERM...
(Through Tuesday Night)
Issued at 1202 AM CDT Tue Jul 8 2025

A compact mid level low currently located over eastern Oklahoma
was slowly move eastward Monday night. At the same time, a deep
moisture plume from the Texas Gulf coast, resided across eastern
Oklahoma and northwest Arkansas. The combination of these features
along with continued elevated instability were allowing for
scattered showers and a few storms to remain ongoing across east
central Oklahoma and parts of northwest Arkansas.

This mid level compact low and its associated wind shift is
expected to continue its eastward path into southeast Oklahoma and
northwest Arkansas by 12z Tuesday. With the disturbance holding
over the region Monday night, will continue shower and
thunderstorm chances mainly along and east of the associated wind
shift south/east of Interstate 44 through northwest Arkansas.
There could be an uptick in coverage toward sunrise Tuesday
morning and will carry slightly higher PoPs for that time period.

The compact mid level low moves through the CWA Tuesday morning
ahead of the main area of low pressure currently pushing southeast
through the Central Plains. This shortwave is progged to move into
the region Tuesday afternoon and looks to exit Tuesday late evening.
In response, to the features moving through the region, storm
chances continue Tuesday morning and increase Tuesday afternoon into
Tuesday evening with the greater potential across southeast Oklahoma
into northwest Arkansas where the deep moisture plume is expected to
remain.

Slightly higher deep layer shear values, max heating and both
surface/elevated instability interacting with the afternoon
shortwave will help to create limited severe potentials over the
CWA. Locally damaging winds are the primary threat. At the same
time, with the ample amounts of moisture over the region, a heavy
rain threat exists through Tuesday evening.

In the wake of the exiting shortwave Tuesday night, short-term
solutions indicate a secondary compact low developing over the
Central Plains and moving southward through Oklahoma. There is
differing guidance with a potential MCS from this disturbance and
for now will keep low chance PoPs overnight Tuesday night.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 1202 AM CDT Tue Jul 8 2025

Shower and thunderstorm chances look to remain forecast across
mainly the southern half of the CWA Wednesday with the secondary
disturbance moving southeast near the Red River. Behind this
disturbance, more northerly flow is expected into Wednesday night
which could help to push the deep moisture plume east and southeast
of the CWA. In response, will keep PoPs below mentionable criteria
for Thursday.

The ridge of high pressure that currently remains over the Desert
Southwest is progged to flatten out Wednesday night/Thursday as a
wave moves into the Pacific Northwest. As the ridge flattens out, an
increase in southerly low level flow will aid in warmer and more
humid conditions Thursday into Friday. Heat index values late week
of upper 90s to near 105 degrees remains possible across much of
the CWA.

With the more zonal flow late week, a leading shortwave to the wave
moving into the Pacific Northwest is forecast to push through the
Plains Friday with the parent wave moving through the Plains
Saturday. A frontal boundary with the parent trof axis could
approach the CWA during the weekend. However, there remains
uncertainty with just how far south this boundary can travel before
lifting back northward. Either way, shower and thunderstorm chances
return Friday and continue off and on through the upcoming weekend
across the CWA. With the return of rain chances, temperatures for
the weekend look to be slightly cooler compared to the warmest days
of the week being Thursday/Friday.

&&

.AVIATION...
(12Z TAFS)
Issued at 554 AM CDT Tue Jul 8 2025

Thunderstorms have developed over the last couple of hours in
response to the disturbance moving through the area. Impacts to
MLC and FSM have already occurred, with continued impacts expected
for FSM and potential for impacts at FYV later this morning.
Uncertainty exists as to whether this will make its way as far
north as XNA and ROG and depending on trends over the next 20
minutes or so, will either leave a mention out completely or
include a near term PROB30 at those two sites. The current
expectation is that this early development could suppress further
development until this afternoon and the TAFs have trended drier
late morning into early afternoon as a result.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  73  92  73 /  30  20  10   0
FSM   90  75  91  73 /  90  30  30  10
MLC   90  73  89  71 /  50  30  20  10
BVO   91  70  91  69 /  40  20  10   0
FYV   88  70  89  68 /  80  20  20  10
BYV   89  70  89  69 /  60  20  30   0
MKO   90  72  91  71 /  60  20  20   0
MIO   90  71  90  70 /  50  20  10   0
F10   90  72  90  71 /  40  20  20   0
HHW   88  72  89  71 /  60  30  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....20
AVIATION...22
Hazardous weather outlook, Jul 8, 3:37 AM CST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
437 AM CDT Tue Jul 8 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-090945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
437 AM CDT Tue Jul 8 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest and West Central Arkansas.
	ONSET...Early Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest and West Central Arkansas.
	ONSET...This Morning.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Early Afternoon.

DISCUSSION...
Widely scattered showers and thunderstorms are ongoing this
morning across areas south and east of Interstate 44. This
activity may persist to some degree through the remainder of the
morning, with primarily a highly localized heavy rain threat.
During the afternoon, additional, stronger thunderstorms are
expected to develop, posing a greater threat for locally damaging
winds and heavy rain potential. The afternoon thunderstorms should
continue into the early evening, with a downward trend in coverage
and intensity toward midnight.

The heat and humidity will increase this afternoon compared to the
last few days with widespread heat index values from 100 to 105
degrees across portions of eastern Oklahoma and west central
Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm and Dangerous Heat Potential.
SATURDAY THROUGH MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Wednesday afternoon and evening should feature yet another round
of thunderstorms, focused south and east of Interstate 44, posing
a limited threat for severe weather and locally heavy rain.
Thursday should provide a brief break from the daily showers and
thunderstorms that will return Friday and continue into early next
week. Hot and humid conditions will persist each day this week,
peaking on Friday with potential for a few locations to see heat
indices greater than 105.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 8, 9:06 AM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1006 AM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 AM     Flash Flood      3 NNE Meg               35.44N 93.87W
07/08/2025                   Franklin           AR   Emergency Mngr

            Report from 911 dispatch of 5-6 inches of
            water over Highway 96 west of Oak Bend Road
            intersection.

&&

CAS

The radar

The Western Arkansas radar (KSRX), 48 km away, was scanning. The volume nearest the first event began at 15:25 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Sequoyah

When
July 8, 9:25 AM CST to 12:30 PM CST
Where
Sequoyah County, 2.23 mi WNW of Sallisaw to 2.73 mi SSE of Mc Key
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.482, -94.837

Portions of a number of roads in and around Sallisaw were flooded and impassable.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280262.